Neuropathy pain in my left foot and lower left legs

Posted by robertlclark @robertlclark, May 24, 2016

Hello everyone. I have been suffering from pain in my left foot and lower left leg pain since 2008. I was diagnosed with lumbar spinal stenosis in 2010 and had a lumbar laminectomy with little relief. The pain persisted and in 2015 I had a second lumbar laminectomy. Is anyone suffering with this type of moderate pain?

Interested in more discussions like this? Go to the Chronic Pain group.

@jimhd

I have been trying to find a med for peripheral neuropathy pain for several years. I’ve taken everything on the list, and am trying the last one, Cymbalta. I don’t think it’s helping. Reactions to Lyrica put me in the hospital for a few days, and none of the others have reduced the burning pain in both feet. I don’t want to have the spinal cord stimulator implanted because it would mean no MRI. I don’t know what else to do. I have an appointment with the pain specialist next week, and I might have to go back to taking Morphine sulfate contin, which I weaned off to give Cymbalta a chance. The constant pain makes my depression and anxiety worse, and interferes with my sleep. Beside Cymbalta, I take Bupropion, Clonazepam, Percocet as needed, muscle relaxer for restless legs, Claritin, Benadryl, Prilosec, and various vitamins. Any suggestions?

Jump to this post

Gabapentin didn’t have any effect on the pain. A couple of my siblings said it worked for them.

REPLY
@jimhd

I have been trying to find a med for peripheral neuropathy pain for several years. I’ve taken everything on the list, and am trying the last one, Cymbalta. I don’t think it’s helping. Reactions to Lyrica put me in the hospital for a few days, and none of the others have reduced the burning pain in both feet. I don’t want to have the spinal cord stimulator implanted because it would mean no MRI. I don’t know what else to do. I have an appointment with the pain specialist next week, and I might have to go back to taking Morphine sulfate contin, which I weaned off to give Cymbalta a chance. The constant pain makes my depression and anxiety worse, and interferes with my sleep. Beside Cymbalta, I take Bupropion, Clonazepam, Percocet as needed, muscle relaxer for restless legs, Claritin, Benadryl, Prilosec, and various vitamins. Any suggestions?

Jump to this post

I had to stop taking NSAIDS after I had peptic ulcers. Before that, I took 800mg 4 times a day for many years.

REPLY

Hi. I don’t have much pain anymore because I take neuropathy med but I have a lot of numbness in my left foot and leg. Have they ever mentioned neuropathy to you?

REPLY

Well obviously I didn’t read the rest of the conversation.

REPLY
@jimhd

I have been trying to find a med for peripheral neuropathy pain for several years. I’ve taken everything on the list, and am trying the last one, Cymbalta. I don’t think it’s helping. Reactions to Lyrica put me in the hospital for a few days, and none of the others have reduced the burning pain in both feet. I don’t want to have the spinal cord stimulator implanted because it would mean no MRI. I don’t know what else to do. I have an appointment with the pain specialist next week, and I might have to go back to taking Morphine sulfate contin, which I weaned off to give Cymbalta a chance. The constant pain makes my depression and anxiety worse, and interferes with my sleep. Beside Cymbalta, I take Bupropion, Clonazepam, Percocet as needed, muscle relaxer for restless legs, Claritin, Benadryl, Prilosec, and various vitamins. Any suggestions?

Jump to this post

Gabapentin has taken away all the pain in my spine. 3 operations. Unfortunately not in my neck. 1 operation. I’m sorry it didn’t work for you.

REPLY

Cymbalta 60 mg 2x day took away my neck pain within a month after pain since 1993. It is also a antidepressant!

REPLY

I’ll talk to my doctor about that. I’m on all kinds of antidepressants, anxiety meds. I wish I could take half the pills I do. I’m on chemo for leukemia so everything has to be combat able. If this works I’ll be forever in your debt!

REPLY

Anybody use a TENS unit? Outstanding for eliminating pain short term.

REPLY

yes, it is the goto that i do after the pain patches…i am allergic to anything ‘sticky’ so i use each of them sparingly…thanks for the thought…

REPLY
@margarettassmer

I’ll talk to my doctor about that. I’m on all kinds of antidepressants, anxiety meds. I wish I could take half the pills I do. I’m on chemo for leukemia so everything has to be combat able. If this works I’ll be forever in your debt!

Jump to this post

@margarettassmer Hello! I know simply the number of medications can almost get overwhelming. My wife was on a cocktail of 9 meds, taking 32 doses a day. She often tired of this and we had to remember to keep our focus on outcomes and benefits rather than the demands on her by the the matrix of the drugs. Not always easy for sure!

Strength and peace,

REPLY

i have been on lyrica, gabapentin, for 4-5 yrs now…it was given to help with stress episodes, panic attacks…the panic attacks have all but stopped, stress episodes have lessened that i can think more clearly now…they told me it would also help with the neuropathy and fibromyalgia…i am on 200mgs, three daily…i have been able to cut one of the midday pills every other day…there are times i need more and times that this dosage is comfortable…i use the pain patches and the tens unit sparingly since i’m allergic to the sticky stuff…i make a choice when to use either of them–break outs that last seemingly forever or a lessening of the pain…i fell from the drom deck of the semi truck, about 4 feet, onto my tailbone and fell on back and hit my upper spine and fell on back flipping my head onto the pavement…i crushed a peripheral nerve that comes off my L-4 or L-5…then on my cervical spine which has not been addressed…i haven’t had anything to go with my medicare, so i have been unable to seek further help on my spine…i have ankylosing spondilitis and arthritis in my spine, so they say…my mom and dad both had RA, so i try to keep a watch on all of it…i feel that meds should be given to one, if they need it, stay on it if it helps, go off if it doesn’t help…each needs his/her meds to take care of their problems, not to try it out on us if we don’t need it…i know medicine is an inexact science and testing is why thy call it ‘practicing medicine’, but overloading meds on us has negative effects that sometimes can’t be fixed…o, my i have probably told you more than you wanted to know…but i cannot live without my lyrica…they tried it once in hospital and i had several nerves go ape____t on me…all the nurses would say was, ‘…i’ve heard those were extremely painful…’ duh, they hurt like the devil…

REPLY

i can’t take neurontin…i don’t have use of all my faculties when i take neurontin…

REPLY
Please sign in or register to post a reply.
  Request Appointment